Seven days ago I took my first 0.25mg dose of lamotrigine. Within hours I had a mild migraine that turned into a horrible migraine. I then slept 14 hrs straight, woke up feeling like death and called my doctor who said there was no way lamotrigine could be the cause. So I took another pill and slept another couple hours. I have a headache everyday but it's not as bad as the first day and now my eyes are burning. Should I stop to be safe or soldier through?
You should discontinue use and have someone take you to the ER.
Seek emergency medical attention if you have signs of a life-threatening skin rash: fever, sore throat, swelling in your face or tongue, +++ burning in your eyes,,, skin pain, followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling.
I've checked several sites. The headache symptom is common 29% and it's the most common reason people come off of the drug.
- it is usually prescribed when other Meds don't work.
- it is prescribed off-label for migraines.
- a rare side effect, but serious, is aseptic meningitis. Headaches occur but it's usually associated with fever , chills,etc.
It's meningitis that has a negative spinal fluid result vs bacterial.
- I read it was recommended to sleep with your head tilted back on a pillow to decrease headache.
- it is noted with this drug that the side effects take longer to subside.
- do not suddenly stop taking this drug. It needs to be weaned.
Perhaps you are taking another med that is interacting ?
You should contact your pharmacist to get an opinion.
- Lamotrigine Information for Consumers
- Lamotrigine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2010 • 1 answer
Posted 30 Jun 2011 • 8 answers
Posted 8 Jan 2013 • 2 answers
Posted 13 Apr 2013 • 2 answers
Posted 22 Aug 2015 • 1 answer